Alert archive / Michigan / River Flood Warnings in 2011
River Flood Warning 5, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Mar 7, 2011, 9:21 AM EST for Lenawee County, Monroe County, Michigan. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 9:21 AM EST (14:21 UTC)
- Expired
- Mar 8, 2011, 7:48 AM EST
- In force
- 22 hr
- Issued by
- NWS Detroit, MI
- Flood severity
- Minor
Counties Lenawee County, MI, Monroe County, MI
The radar
The Detroit radar (KDTX), 92 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point River Raisin at Blissfield (BLIM4).
- Action stage
- 681 ft
- Minor stage
- 683 ft
- Moderate stage
- 685 ft
- Major stage
- 687 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
387 WGUS43 KDTX 071421 FLWDTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 921 AM EST MON MAR 7 2011 ...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN... RIVER RAISIN .DELAYED RUNOFF FROM RELATIVELY SLOW SNOW MELT AND RECENT HEAVY RAIN HAS ALLOWED THE RIVER TO RISE ABOVE FLOOD STAGE EARLY THIS MORNING. THE RIVER WILL CREST LATE TONIGHT AND THEN FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. MIC091-115-072221- /O.NEW.KDTX.FL.W.0005.110307T1421Z-110309T2100Z/ /BLIM4.1.ER.110307T1315Z.110308T0600Z.110309T1500Z.NO/ 921 AM EST MON MAR 7 2011 RIVER RAISIN AT BLISSFIELD. * FROM NOW UNTIL FURTHER NOTICE. * AT 7 AM MONDAY THE STAGE IS 682.9 FEET AND RISING. * FLOOD STAGE IS 683.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST IS TO RISE ABOVE FLOOD STAGE BY THIS MORNING... AND CREST AROUND 683.6 FEET AFTER MIDNIGHT TOMORROW. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 685.4 FEET ON MAR 12 2009. $$
4 follow-up statements
997
WGUS83 KDTX 072206
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EST MON MAR 7 2011
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
RIVER RAISIN
.DELAYED RUNOFF FROM RELATIVELY SLOW SNOW MELT AND RECENT
HEAVY RAIN WILL ALLOWED THE RIVER TO RISE ABOVE FLOOD STAGE
OVERNIGHT. THE RIVER WILL CREST TUESDAY AFTERNOON AND THEN
FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC091-115-080606-
/O.EXT.KDTX.FL.W.0005.000000T0000Z-110310T0000Z/
/BLIM4.1.ER.110307T1339Z.110308T0600Z.110309T1800Z.NO/
506 PM EST MON MAR 7 2011
A FLOOD WARNING CONTINUES FOR
RIVER RAISIN AT BLISSFIELD.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 7 AM MONDAY THE STAGE WAS 682.9 FEET AND RISING.
* FLOOD STAGE IS 683.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO CREST AROUND 683.6 FEET
LATE TONIGHT.
$$
MIC115-080606-
/O.CON.KDTX.FL.W.0006.110308T0730Z-110309T1800Z/
/DNDM4.1.ER.110308T0730Z.110308T1800Z.110309T1200Z.NO/
506 PM EST MON MAR 7 2011
A FLOOD WARNING CONTINUES FOR
RIVER RAISIN AT DUNDEE.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 9 AM MONDAY THE STAGE WAS 647.4 FEET AND RISING .
* FLOOD STAGE IS 650.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST IS TO RISE ABOVE FLOOD STAGE OVERNIGHT AND
AND CREST AROUND 650.4 FEET EARLY TUESDAY AFTERNOON.
$$638
WGUS83 KDTX 080030
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
730 PM EST MON MAR 7 2011
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
RIVER RAISIN
.AFTER A RAPID RISE IN THE RIVER LEVEL LAST NIGHT...THE
RIVER APPEARS TO BE NEAR CREST. IT SHOULD REMAIN NEAR
FLOOD STAGE TONIGHT AND INTO TUESDAY MORNING.
THEREFORE...FLOODING SHOULD BE CONFINED TO ELLIS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC091-115-080830-
/O.CON.KDTX.FL.W.0005.000000T0000Z-110310T0000Z/
/BLIM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
730 PM EST MON MAR 7 2011
A FLOOD WARNING CONTINUES FOR
RIVER RAISIN AT BLISSFIELD.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 PM MONDAY THE STAGE IS 682.8 FEET AND STEADY.
* FLOOD STAGE IS 683.0 FEET.
* THE RIVER IS FORECAST TO BE AT CREST AND SHOULD
SLOWLY FALL DURING THE DAY TUESDAY.
$$465
WGUS83 KDTX 080446
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1146 PM EST MON MAR 7 2011
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
RIVER RAISIN
.AFTER A RAPID RISE IN THE RIVER LEVEL LAST NIGHT...THE
RIVER APPEARS TO BE NEAR CREST. IT SHOULD REMAIN NEAR
FLOOD STAGE TONIGHT AND INTO TUESDAY MORNING.
THEREFORE...FLOODING SHOULD BE CONFINED TO ELLIS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC091-115-081246-
/O.CON.KDTX.FL.W.0005.000000T0000Z-110310T0000Z/
/BLIM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1146 PM EST MON MAR 7 2011
A FLOOD WARNING CONTINUES FOR
RIVER RAISIN AT BLISSFIELD.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 PM MONDAY THE STAGE WAS 682.8 FEET AND STEADY.
* FLOOD STAGE IS 683.0 FEET.
* THE RIVER IS FORECAST TO BE AT CREST AND SHOULD
SLOWLY FALL DURING THE DAY TUESDAY.
$$857
WGUS83 KDTX 081248
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
748 AM EST TUE MAR 8 2011
...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
RIVER RAISIN
.AFTER A QUICK RISE IN THE RIVER LEVEL YESTERDAY...THE
RIVER APPEARS TO BE NEAR CREST AND IS NO LONGER FORECAST
TO RISE ABOVE FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC091-115-081318-
/X.CAN.KDTX.FL.W.0005.000000T0000Z-110310T0000Z/
/BLIM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
748 AM EST TUE MAR 8 2011
FLOOD WARNING DISCONTINUED FOR
RIVER RAISIN AT BLISSFIELD.
* AT 8 AM TUESDAY THE STAGE IS 682.4 FEET AND FALLING.
* FLOOD STAGE IS 683.0 FEET.
* FORECAST...THE RIVER CRESTED AT 682.8 FEET WHICH IS
BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Mar 7, 6:29 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 7, 6:29 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 629 AM EST MON MAR 7 2011 .AVIATION... A RIDGE OF HIGH PRESSURE OVER SE MI WILL SLOWLY PUSH EAST OF THE REGION THIS AFTERNOON. VERY DRY LOW LEVEL AIR ASSOCIATED WITH THIS HIGH WILL MAINTAIN CLEAR SKIES BELOW 10K FT THROUGH THE TAF PERIOD. GENERALLY EXPECT JUST LIGHT NORTH WINDS VEERING TO THE EAST THIS MORNING AS THE HIGH TRACKS TO THE EAST. A MID LEVEL SHORTWAVE TRACKING THROUGH THE NORTHERN GREAT LAKES WILL BRING CLOUDS DOWN TO AROUND 5K FT AT MBS LATER TONIGHT WITH SOME FLURRIES POSSIBLE. && .PREV DISCUSSION...ISSUED 407 AM EST MON MAR 7 2011 SHORT TERM...TODAY A MIDLEVEL RIDGE AXIS WILL KEEP THE WEATHER QUIET TO START THE WORK WEEK. A DECK OF CLOUDS OVER WISCONSIN AROUND 10K FT IS PROGGED TO MOVE EAST DURING THE MORNING HOURS. THIS EXPANSIVE AREA OF CLOUDS WILL SHRINK IN COVERAGE AS IT HEADS EAST...BRINGING PARTLY TO MOSTLY CLOUDY SKIES TO THE AREA TODAY. THE MODELS HOLD THE CLOUDS TOGETHER BETTER ACROSS THE NORTH WITH LESS CLOUDS TO THE SOUTH AS SOUTHEAST FLOW BRINGS DRIER AIR IN ACROSS THE SOUTHERN CWA. TEMPERATURES TODAY SHOULD BE SIMILAR TO YESTERDAY AS TEMPERATURES IN THE MID LEVELS REMAIN FAIRLY CONSTANT. BOUNDARY LAYER HEIGHTS WILL AGAIN BE SHALLOW TODAY AS SITES ONLY MIX TO 950 MB. WHEN TEMPERATURES IN THIS LAYER ARE BROUGHT DOWN DRY ADIABATICALLY HIGHS TODAY LOOK SIMILAR TO YESTERDAY AND SEVERAL DEGREES COOLER THAN THE PREVIOUS FORECAST. TEMPERATURES ACROSS THE NORTH SHOULD ONLY REACH THE UPPER 20S WITH MORE CLOUD COVER AND COOLER BOUNDARY LAYER TEMPS WHILE LOCATIONS TO THE SOUTH COULD REACH LOW TO MID 30S WITH MORE SUNSHINE AND WARMER BOUNDARY LAYER TEMPERATURES. LONG TERM...TONIGHT THROUGH SUNDAY SURFACE HIGH PRESSURE OVER QUEBEC WILL STRENGTHEN TO 1045MB BY TUESDAY KEEPING A DRY EASTERLY LOW LEVEL FLOW ACROSS THE CENTRAL AND EASTERN GREAT LAKES. THE EASTERLY FLOW WITH SHALLOW MIXING HEIGHTS BELOW 950MB WILL KEEP TEMPERATURES BELOW MAV/MET GUIDANCE VALUES ON TUESDAY. FORECAST HIGHS ARE MORE IN LINE WITH RAW NAM/GFS TEMPERATURES WHICH SEEM TO BE DOING A BETTER JOB CAPTURING THE COOL FLOW OFF THE LAKES. ELONGATED TROUGH LOCATED ALONG THE WEST COAST OF THE UNITED STATES WILL DEEPEN AS IT MOVES INTO THE FOUR CORNERS REGION ON MONDAY NIGHT. A FULL LATITUDE TROUGH WILL DEVELOP OVER THE PLAINS ON TUESDAY BEFORE LIFTING NORTHEAST TOWARDS THE GREAT LAKES REGION ON WEDNESDAY. DEEP SOUTHWESTERLY FLOW WITH A 60 KNOT LOW LEVEL JET ORIENTED UP THE MISSISSIPPI VALLEY ON TUESDAY NIGHT WILL PROVIDE CONSIDERABLE MOISTURE ADVECTION INTO THE REGION. INITIAL SURGE OF MOISTURE WILL HAVE TO OVERCOME A DEEP LAYER OF DRY AIR BELOW 700MB AND IT REMAINS UNCLEAR HOW FAR NORTH PRECIPITATION WILL SPREAD LATE TUESDAY NIGHT. HAVE MAINTAINED THE LIKELY POPS UP TO DETROIT WITH CHANCE POPS FURTHER NORTH. PRECIPITATION WILL THEN OVERSPREAD ALL OF LOWER MICHIGAN ON WEDNESDAY AS THE SURFACE LOW LIFTS UP ACROSS SOUTHERN LAKE MICHIGAN. PRECIPITATION TYPE WILL BE TRICKY WITH TEMPERATURES IN THE 20S AND LOW 30S ON TUESDAY NIGHT. SUSPECT MOST AREAS WILL SEE A PERIOD OF SNOW/SLEET AS WE STRUGGLE TO SATURATE THE LOW LEVELS...BEFORE A WARM LAYER OF AIR SURGES NORTH CAUSING A TRANSITION TO FREEZING RAIN/RAIN THROUGH EARLY WEDNESDAY AFTERNOON. THIS SYSTEM IS EXPECTED TO MOVE INTO THE WESTERN STATES THIS MORNING AND WILL BE SAMPLED BETTER BY THE UPPER AIR NETWORK. IT IS STILL POSSIBLE FOR THE TROUGH TO BE A LITTLE DEEPER AND FURTHER TO THE WEST AS IT EVOLVES OUT OF THE PLAINS WHICH COULD ULTIMATELY DELAY THE ARRIVAL OF THE WARMER AIR ON WEDNESDAY. INITIAL INDICATIONS SUGGEST AREAS SOUTH OF DETROIT SHOULD SEE A FAIRLY QUICK TRANSITION TO RAIN ON WEDNESDAY...WITH A BETTER CHANCE FOR A PERIOD OF SLEET/FREEZING RAIN/SNOW FROM THE NORTHERN SUBURBS ON NORTH. MINOR SNOW ACCUMULATIONS MAY EVEN BE POSSIBLE NORTH OF THE I-69 CORRIDOR. WE WILL CONTINUE TO MONITOR THE EVOLUTION OF THIS SYSTEM AND ADJUSTMENTS WILL BE NEEDED TO TIMING/PRECIPITATION TYPES/AMOUNTS. COLDER AIR WILL WRAP BACK INTO THE AREA FROM WEDNESDAY NIGHT INTO THURSDAY WITH LINGERING PRECIPITATION TRANSITIONING BACK OVER TO SNOW SHOWERS. THIS PRECIPITATION SHOULD GENERALLY BE LIGHT WITH ONLY MINOR SNOW ACCUMULATIONS BEHIND THE DEPARTING SYSTEM. LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A FAST MOVING CLIPPER SYSTEM WILL RACE THROUGH THE UPPER MIDWEST AND GREAT LAKES REGION ON FRIDAY NIGHT/SATURDAY AND A CHANCE OF RAIN/SNOW HAS BEEN ADDED TO THE FORECAST. MARINE... A SURFACE RIDGE WILL CONTINUE TO SUPPLY THE CENTRAL GREAT LAKES WITH LIGHT WINDS AND DRY WEATHER TODAY. THIS HIGH WILL SLOWLY EXIT EASTWARD ON TUESDAY. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO WRAP UP OVER THE MID MISSISSIPPI RIVER VALLEY BEFORE LIFTING INTO PORTIONS OF WISCONSIN/LAKE MICHIGAN ON WEDNESDAY. WINDS WILL INCREASE AHEAD OF THIS SYSTEM TUESDAY NIGHT...WITH WINDS APPROACHING 30 KNOTS OVER LAKE HURON ON WEDNESDAY. THIS SYSTEM WILL LIKELY NECESSITATE THE ISSUANCES OF MARINE HEADLINES WEDNESDAY AND WEDNESDAY NIGHT FOR PORTIONS OF LAKE HURON/LAKE ST CLAIR/AND THE MICHIGAN WATERS OF LAKE ERIE. HIGH PRESSURE WILL BUILD IN BEHIND THE DEPARTING LOW...BRINGING A RETURN TO LIGHT WINDS AND DRY WEATHER BY FRIDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....KURIMSKI SHORT TERM...KURIMSKI LONG TERM....KEC MARINE.......KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 7, 4:41 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 441 AM EST MON MAR 7 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-080945- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 441 AM EST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PRECIPITATION WILL OVERSPREAD THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. PRECIPITATION WILL ARRIVE AS A WINTRY MIX BEFORE TRANSITIONING TO RAIN BY WEDNESDAY AFTERNOON. SLICK CONDITIONS WILL BE POSSIBLE IN SOME AREAS BEFORE TEMPERATURES WARM ABOVE THE FREEZING MARK. PLEASE STAY TUNED TO UPDATED FORECASTS AS THIS SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-080945- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 441 AM EST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:17 AM EST | River Flood Warning | DTX | Monroe | 8 hr |
Nearby
River Flood Warnings in Michigan, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.